Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Query about endometrosis - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Urinary and Bladder Problems
Answered by

General & Family Physician
Practicing since : 2009
Answered : 595 Questions
User :   hi there. ok bare with me. almost six months ago i got a really bad uti and was give antibiotics, after a further 3 different types i still had the symptoms, the worst of which being burning urethra AFTER i pee. iwas given 2 courses of thrush medication with no releif. 6 months on and numkerous urine samples sent that have come back, a abo scan and swabs for stds (all negative) i still have really bad urethral burning mostly after i pee that can vary from lasting all day to a few hours. no urgency but i do sometimes feel i need to go again right after being to the toilet. my advice to date has been to drink loads and take paracetemol.. that was until i changed gps who said i should go for a cystoscopy. i saw a surgeon who was going to carry this out, he did a routine urine sample which came back with red cells and epithelial cells+++, he thought it was kidney stones and refused to do a cystoscopy as he felt i was too young to have bladder problems!! ( i had started to experience right sided pain by this point _only 3 weeks prior to seeing the surgeon) this was 4 months since the uti and i had no side pain then.. was told to keep drimking and it would flush it out!! on reveiew at my next gp visit, my gp was not happy with this decision and we are now trying a different route, he feels it may be either IC, and has in the last two weeks started me on oxybutinin 5mgs which to be honest is having little effect, amytiptaline for pain and to ease my anxities _ as this has been going on so long im getting pretty upset all the time, i have a two year old and because of the pain i expereince after intercourse my husband and i have not been intimate for 5 months (im only 28!!). Seconldly he thinks it could be endometreosis as i have occasional vaginal and clitoral burning and this right sided pain ( that feels like a pulling feeling) that comes and goes and i have sever pubic
User :   bone pain during my period, for which he has put me on the pill. (only day 4 of this so far). i also have occasional feeling taht somethings in my vagina.. not all the time, i can go days without this feeling but no one seems to be bothered bout this. im basically looking for some fresh ears!! so my symptoms are as follows: . Urethral burning which is pretty much constant especially after voiding for 5 months after bad uti
. side/back pain right abouve my hip on right side on and off for 5 weeks.
. pulling/bulging feeling in vagina sometimes
. occasional clitoral and vaginal burning
. bad bladder pains and pains in legs and back during period (i had my firts period when i was 11 and they are very heavy) when i urinate during my period theres always alot of blood.
. last urine sample had red cells and epitheleial cells in it.
sorry this is so long
User :   Hi
User :   hi
Doctor :   Hi
Doctor :   let me read ur query
User :   hi sorry this is so long
User :   hello are you still there?
Doctor :   yes
Doctor :   i am here
Doctor :   give me a few more minutes
Doctor :   hi
User :   hey
Doctor :   from your history it seems that your have a uniques disorder of urgency for which u have been treated with specific medicines
Doctor :   has oxybutinin helped u in any way ?
User :   not so much urgency as the pain i have after i void. no oxybytinin hasnt helped (into my secind week now)
Doctor :   ok
Doctor :   have u taken any urinary alkalanising agents like phenozopyridine , which helps in releving this burning sensation
User :   no because it only burns after i pee not during
Doctor :   i understand that
Doctor :   but phenazopyridine helps the burning sensation and is not associated with the onset of urination
User :   ah ok. do i need a prescription for that. what do you think could be the cause? do you think its endo or ic or something different?
Doctor :   you should consider about this medication from your treating doctor
User :   also do you think my side pain is associated with it?
Doctor :   this appears to be due to some spasm in the urinary sphincters in the bladder
Doctor :   You will mostly benefit by the use of the medicine that i just mentioned
User :   also should i push for a cystoscopy? so you dont think its endo then? why would it cause the vaginal and clitoral burning?
Doctor :   do u ahve your regular periods ?
User :   yes pretty much but they vary in
User :   sorry that meant to say vary in length and they are very heavy
Doctor :   both the clitoris and the lower vagina have a similar nervous innervation , hence you can feel the pain originating from that site
User :   ok makes sense. would this cause me to feel the pulling, bulging feeling i get from time to time too?
Doctor :   in that case, have u done any investigations like ultrasound or CT scans to stage the spread of the condition called endometriosis ?
Doctor :   yes , thats right
User :   yes as explianed in query i had a abo scan done and they found nothing, no trace of endo or stones which is why ive come for a second opinion as i thought if i had endo or kidney stones surely it would have been seen on scan,
Doctor :   in that case, negative investigation do not seem to indicate this as endometriosis
User :   thats what i thought too i dont really want to be on the pill if i dont need to be hence getting advice from elsewhere. still dosnt explain side pains though
Doctor :   you need to continue the amytipta in this sort of pain lin, which helps
Doctor :   i mean amytiptalin
Doctor :   and fter 4-6 weeks of use u willl find some respite from the pain
User :   how long would you expect the oxybutinin to kick in then as its an antispasmadic?
Doctor :   it should be effective in about the same duration,
Doctor :   but ideally it starts acting much before amytriptalin
User :   ok so right now ill have to wait a few more weeks before ill see a benifit from either.. i just assumed it would be far quicker.. been in pain so long now in tired, my husbands tired.. i just want to feel normal again... all this because i got a uti!!
Doctor :   in the mean time i would also suggest that a systocopy would be beneficial in this case
Doctor :   also to help the pain, apply some K Y JELLY TO THE Affected area, and this may help you to have intercourse
User :   thanks.. it dosnt hurt to have intercourse it just hurts really bad after words for days. i got some instilagel to try but it was useless and burnt
Doctor :   topical anesthetic creams (containing lignocaine) will benefit you most from the burning sensation
Doctor :   are u there ?
Doctor :   are u following my advise ?
User :   yes sorry i replied saying i already had instilagel because the pains onlky comes after intercourse, it dosnt hurt during
User :   and the instilagel made the burning worse
User :   hello?
Doctor :   instilagel contains chlorhexidine
Doctor :   and this can cause burning in sensitive areas
User :   lol this things so slow... chlorhexidine mmm nice!! no wonder it burnt!!
Doctor :   plain lignocaine should be used here
User :   can i get that from my gp too?
Doctor :   yes definitely
Doctor :   instilagel is a combination of chlorhexidine and lignocaine
User :   ok thanks.. is there a name for what ive got and should it resolve in time? im at my wits end...
Doctor :   using just plain lignocaine is much helpful here
Doctor :   it could be termed as urethral sphinter spasm disorder
User :   why would it only have appeared after a uti and not before?
Doctor :   yes it will resolve over time
Doctor :   probably the uti resulted in the damage to the sphinter, that is causing involutary spasms in the smooth muscle in the sphinter
User :   ok.. youve mademore sense than any one else ive seen,, leaset you didnt tell me to drink water and take paracetamol!!! its worse some days other days its not to bad, depnding on how much i drink too
Doctor :   i understand
Doctor :   just relax for a few days , and you may find improvement soon
User :   ok thanks for your help.. roll on the next few months!!! thanks again.. im going to try and get some sleep now. goodnight
Doctor :   good night and take care
Doctor :   bye for now
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor